My husband was addicted first to perks then after a year tried to detox himself and became addicted to subs. Here is my concern he told me he is taking about 10 grams a day so I assume it's slightly more than that but I found some oxycodone pills the other day. From everything I read online they don't really have an effect If your on subs. Also I recently found a straw with residue on it an my husband swears it must have fallen out of a shirt from our fall clothes and it was from over a year ago when he sniffed roxy a few times... My instinct tells me it's a lie and that he is possibly sniffing something else possibly the oxycodone I found. But he is fully functioning I mean the only side effect I see is after he takes some subs he gets tired an often goes in and out of sleep sitting upright but this is usually only really early in the morning if were just relaxing or later at night before bed... Sometime when he is driving too! Mostly I'm just looking for support my husband is just to ashamed to really talk about things. I found out about his addiction a year and a half ago and and until about a month ago thought he was clean. Now I find one thing after another it's so awful. I need peace of mind if his addiction is deeper than I think , I need to know. He says he will slowly ween himself off the subs hopefully by May but if I'm still finding oxycodone is he just telling me what he thinks I want to hear?
I am so sorry that you are in this predicament. It is is very difficult to be a souse of an addict. I am sure you already know that it is very difficult to get off of the Suboxone. Is is ironic, that even though it is in FDA approved treatment for addiction, it is by far the single most addictive substance that we see in our clinic. About thirty percent of out patients are detoxing from Suboxone and some can not get of off as little as 0.5 mg a day without our help. And yes, some user snort other opiates such as heroine and oxy on top, and they have to use a lot to overcome the antagonist properties of the buprenorphine (the opiate agonist/antagonist part of the Suboxone). But what can you do about this? Until he is ready and willing to get clean - not much. You can talk to him about your concerns of losing him, about possibility of overdose, your love and support and willingness to help. And you can pray that someday he will be ready. Good luck and my best wishes, and prayers go with you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.